Louisiana, 2007

Lightning Strike in Louisiana, June 4, 2007

June 4, 2007 · NWS LIX · 1 event in 1 county or zone

Isolated strong thunderstorms developed in an unstable atmosphere.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated strong thunderstorms developed in an unstable atmosphere.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 4, 1:50 AM CST, 8 hours 40 minutes earlier.

Area forecast discussion, Jun 4, 1:50 AM CST, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
250 AM CDT MON JUN 4 2007

.SHORT TERM...

EARLY THIS MORNING THERE WAS A STACKED LOW OVER THE WESTERN GREAT
LAKES WITH A FRONTAL BOUNDARY EXTENDING INTO ARKANSAS. THE WEST-
NORTHWESTERLY FLOW ALOFT OVER THE LOWER MISSISSIPPI VALLEY HAD
EMBEDDED DISTURBANCES IN IT. THIS WAS LEADING TO ISOLATED TO
SCATTERED SHOWERS AND A FEW THUNDERSTORMS MOVING EASTWARD ACROSS
SOUTHERN LOUISIANA. THE LOW WILL PULL INTO QUEBEC BY WEDNESDAY
WITH ZONAL FLOW DEVELOPING ACROSS OUR PCWA. CHANCES FOR PRECIP
SHOULD DIMINISH BEGINNING WEDNESDAY.

.LONG TERM...

RIDGING WILL DEVELOP ACROSS THE GULF COAST STATES AND LEAD TO WARM
TEMPS AND RELATIVELY DRY CONDITIONS FOR THE LATTER PART OF THE
WEEK THROUGH THE WEEKEND.

.MARINE...

THE TIGHT PRESSURE GRADIENT WILL LEAD TO WINDS OF 15 TO 20 KNOTS
ACROSS THE GULF COASTAL WATERS. THEREFORE THE EXERCISE CAUTION
RECOMMENDATION WILL BE EXTENDED THROUGH THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  89  67  90  67 /  40  10  30  10
BTR  89  70  90  69 /  40  10  30  10
MSY  89  72  90  72 /  40  10  30  10
GPT  88  72  88  70 /  40  10  30  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 4, 10:13 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1113 AM CDT MON JUN 4 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-050500-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1113 AM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

.FLASH FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT FOR THE LOUISIANA PARISHES SOUTH
OF THE TIDAL LAKES THROUGH 7 PM CDT. REPEAT ECHOES MOVING ALONG A
STATIONARY BOUNDARY FROM PIERRE PART TO NEAR ARMSTRONG
INTERNATIONAL AIRPORT. RAINFALL ACCUMULATION OF 4 TO 6 INCHES ARE
POSSIBLE IN THE WATCH AREA THIS AFTERNOON.

.THUNDERSTORMS...
ASIDE FROM FLOODING RAINS...THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING OCCASIONAL TO FREQUENT LIGHTNING...WIND GUSTS 30 TO 45
MPH AND POSSIBLY SOME PEA SIZED HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY.
ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY FOR SEVERE WEATHER.
EMERGENCY MANAGERS AND FIRST RESPONDERS IN THE LOWER PARISHES
SHOULD MONITOR THE WEATHER TODAY FOR FLOOD POTENTIAL. REPORT ANY
FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL.

24

In the hours before

Special weather statement, Jun 4, 9:59 AM CST, 31 minutes before
LAZ060>064-041700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1059 AM CDT MON JUN 4 2007

...THUNDERSTORMS WITH HEAVY RAIN MOVING INTO THE NEW ORLEANS METRO
AREA...

AT 1053 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HEAVY RAINFALL...NEAR HAHNVILLE....OR ABOUT 12
MILES WEST OF KENNER....MOVING EAST AT 45 MPH.

THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...KENNER AND NEW
ORLEANS ARMSTRONG AIRPORT AT 1115 AM...CHALMETTE AND LAKEFRONT
AIRPORT AT 1130 AM...

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 2 INCHES IN AN HOUR ARE POSSIBLE. MOTORISTS SHOULD
WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE
FLOODING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Orleans

When
June 4, 10:30 AM CST
Where
Orleans County, New Orleans
Property damage
$50,000
Reported by
Newspaper
Coordinates
29.950, -90.100

A house was heavily damaged by a fire caused by a lightning strike.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45954.